MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One opened sample, part number 1884004hr, from lot number 0214953770 was received for analysis.There was a residue consistent with biological contaminants on the device.Visually, the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 3rd proximal valley while moving in a ccw direction which resulted in the observed break.Additionally, there are checks for damage to the assemblies and components throughout the manufacturing process.There was no evidence of concentricity issues or bend in the outer tube.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.There was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer stated that a tri-cut blade broke off inside the patient¿s nose during a case.They were able to retrieve the debris from the nose.There was no patient impact or injury reported.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7542196
Report Number1045254-2018-00213
Device Sequence Number2481961
Product Code EQJ
UDI-Device Identifier20885074079534
UDI-Public20885074079534
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2022
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot Number0214953770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR